MAUDE Adverse Event Report: LUMENIS BE LIGHTSHEER DESIRE LASER SYSTEM; SOLID STATE AESTHETIC LASER DELIVERY DEVICE

LUMENIS BE LIGHTSHEER DESIRE LASER SYSTEM; SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER DESIRE LASER SYSTEM
Medical Device Problem Codes Break (1069); Calibration Problem (2890)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Lumenis received an adverse event report on physician and two patients who sustained burns following treatment by lightsheer desire laser system_ga-1170000:(b)(4) device.The customer reported, that device stops after three pulses and physician burned herself and two more people got burned as well.They also reported technical issues: some screws came off from the back panel where the power cord and interlock plug are located.
 
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information, patient photo.The device ls desire_ga-1170000:(b)(4) was installed on (b)(6) 2017 and the last pm was done on (b)(6) 2021.No technical issues were detected.Service engineer visited facility for testing and evaluation of the device.His findings as following: hs hand piece had a broken protective glass.Ordered a new one and replaced it and calibrated the hand piece.Ran tests and it works properly now.Tightened interlock connection.Machine is now operating properly and is ready for customer use.According to the information received there was device malfunction caused by improper handling.According to gso personnel, broken protective glass does not affect amount of the emitted energy, but both damaged protective glass of the hp, and uncalibrated hp indicates presence of mechanical damage to the hp.Moreover, customer reported, that device stops after three pulses and also reported technical issues: some screws came off from the back panel where the power cord and interlock plug are located.It is not clear why customer decided to use device even after finding all these defects, with no additional testing, but using non-calibrated device caused to delivering of the excessive energy to the patients during treatment.Based on risk file doc no.:1000577_r lightsheer desire family risk analysis and report: 1.Excess energy; 1.1.5 improper parameter settings for treatment; 1.1.5.1 wrong parameters chosen; delivery of the excessive energy can lead to minor skin burn or mistreatment.As one of control measures implemented to reduce this risk is user manual guidance that instructs user to perform test spots prior to treatment intend to be used by licensed professionals.Because customer claimed that, physician burned himself and also two other patients, most likely, spot test was not performed, but if user had followed this instruction, so test spot would failed and treatment would not begun before testing, fixing and re-calibration of the device.Clinical evaluation (pi) wasn't performed yet, because the customer did not sent us incident form, thus lumenis is reporting the event in an 'abundance of caution'.There is no additional information regarding the system that can help to understand the root cause of the adverse event.Should additional significant information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.

Brand Name
LIGHTSHEER DESIRE LASER SYSTEM
Common Device Name
SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS BE
6 hakidma st.
po box 240
yokneam, isr 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS BE
6 hakidma st.
po box 240
yokneam, 20692 04
IS   2069204
Manufacturer Contact
roman vernik
6 hakidma st.
po box 240
yokneam, 20692-04
IS   2069204
MDR Report Key12809780
Report Number3004135191-2021-00075
Device Sequence Number5484388
Product Code GEX
UDI-Device Identifier07290109140384
UDI-Public07290109140384
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection,Other
Type of Report Initial
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLIGHTSHEER DESIRE LASER SYSTEM
Device Catalogue NumberGA-1170000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown